Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 283, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 7, 2001, 8:03 PM CDT for Bates County, Cass County, Missouri. It was in force for 57 min. 7 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 8:03 PM CDT (01:03 UTC)
- Expired
- Sep 7, 2001, 9:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bates County, MO, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 17 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 8:23 PM CDT | Thunderstorm Wind 61 E | Raymore, MO | Power outages reported throughout Raymore. |
| Sep 7, 8:27 PM CDT | Thunderstorm Wind 60 E | Adrian, MO | Numerous trees reported down. |
| Sep 7, 8:29 PM CDT | Thunderstorm Wind 57 E | Pleasant Hill, MO | |
| Sep 7, 8:30 PM CDT | Thunderstorm Wind 53 M | Pleasant Hill, MO | |
| Sep 7, 8:30 PM CDT | Thunderstorm Wind 57 E | Belton, MO | Nickel sized hail also reported. |
| Sep 7, 8:30 PM CDT | Thunderstorm Wind 61 E | Lees Summit, MO | Numerous trees downed by the winds. Several homes with wood shingles torn off. |
| Sep 7, 8:40 PM CDT | Thunderstorm Wind 61 E | Independence, MO | Semi trailer truck blown over on I-70. Several power poles reported down along with numerous trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2654 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 19.6
The text
As transmitted, in the capitals the NWS used until 2016.
044 WUUS53 KEAX 080103 SVRMCI MOC013-037-095-080200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 803 PM CDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BATES COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF BUTLER CASS COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF HARRISONVILLE JACKSON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 900 PM CDT * AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 24 MILES NORTHWEST OF GRANDVIEW TO 12 MILES WEST OF HUME...OR FROM 11 MILES NORTHWEST OF OLATHE TO 27 MILES SOUTHEAST OF GARNETT...MOVING NORTHEAST AT 65 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FOSTER AT 810 PM CDT RICH HILL AT 815 PM CDT GRANDVIEW AT 820 PM CDT BUTLER AT 825 PM CDT LEES SUMMIT AT 830 PM CDT BALLARD AT 835 PM CDT EXTREMELY DAMAGING...HURRICANE FORCE WINDS IN EXCESS OF 70 MPH...CAN BE EXPECTED WITH THIS STORM. MOVE INDOORS...TO A CENTER LOCATION ON THE LOWEST FLOOR OF A BUILDING OR HOME. STAY AWAY FROM WINDOWS A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3911 9460 3807 9460 3806 9410 3919 9417 HUDSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 4:55 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 7, 4:55 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 455 PM CDT FRI SEP 7 2001 A DEEP TROUGH OVER THE CENTRAL UNITED STATES WILL PROVIDE ACTIVE WEATHER FOR THE WEEKEND. THE FIRST OF A PAIR OF SHORTWAVES PASSED THROUGH THE REGION LAST EVENING. TIMING THE SECOND WILL PROVIDE THE MAIN FORECAST CHALLENGE FOR THIS PACKAGE. MODELS INITIALIZED SIMILARLY...BUT DIFFERENCES ARISE IN HANDLING THE STRENGTH AND SPEED OF THE SHORTWAVE DIVING INTO COLORADO. I GAVE PREFERENCE TO THE AVIATION MODEL. THE FASTER...MORE OPEN SOLUTION SHOULD VERIFY BETTER WITH A FAST NORTHERLY FLOW. THE KICKER FOR THE SYSTEM WAIL BE A POTENT UPPER LOW CURRENTLY MOVING THROUGH NWRN CANADA. THE FASTER SOLUTION SHOULD MEAN THAT THE THREAT OF SHOWERS SHOULD END OVER NRN MO BY EARLY IN THE AFTERNOON ON SUNDAY. AREAL COVERAGE FOR THE SHOWERS SHOULD BE PRETTY SUBSTANTIAL. THE DEEP LAYER MOISTURE AND INSTABILITY AVAILABLE TO THE EVENT LAST EVENING WILL BE SOUTH OF THE FORECAST AREA ON SUNDAY...BUT THE VIGOROUS NATURE OF THE SYSTEM SHOULD ALLOW FOR GOOD COVERAGE. THE RIGHT ENTRANCE REGION OF 100KT JET...STRONG CONVERGENCE OF Q-VECTORS...AND A ISENTROPIC LIFT OVER THE FRONT AT 850MB SHOULD COME TOGETHER EARLY SUNDAY MORNING. THE ONLY THING PREVENTING ME FROM INSERTING CATEGORICAL POPS INTO THE SRN TIER IS TIMING. ARRIVAL OF THE RAIN WILL LIKELY BE WITHIN A FEW HOURS OF SUNRISE. FOR THE NWRN MO AND NERN KS DEEP LAYER MOISTURE IS NOT AS ABUNDANT...SO HIGH CHANCE POPS WILL DO FOR NOW. SUNDAY NIGHT WILL BE THE COOLEST NIGHT IN MONTHS. SKIES SHOULD BE CLEAR FOR THE MAJORITY OF THE NIGHT. I PREFER THE COOLER AVIATION GUIDANCE...AND UPPER 40S ARE POSSIBLE NORTH OF HIGHWAY 36 WITH A COOL AND DRY AIRMASS HEADED THIS WAY. NEXT WEEK LOOKS DRY. LOW LEVEL MOISTURE FROM THE GULF WILL BE SLOW TO RETURN. MRF PROGS 850MB FLOW OUT OF THE NW THROUGH THURS. HAVE MADE NO CHANGES TO THE EXTENDED. .EAX... KS...NONE. MO...NONE. KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:03 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 57 min |
| Sep 7, 8:14 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 46 min |
| Sep 7, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 73 min |
| Sep 7, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 73 min |
| Sep 7, 8:34 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 41 min |
| Sep 7, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 62 min |
| Sep 7, 9:08 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 82 min |
| Sep 7, 9:14 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 76 min |
| Sep 7, 9:31 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 44 min |
| Sep 7, 9:37 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 53 min |
| Sep 7, 9:46 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 59 min |
| Sep 7, 10:03 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 72 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.